Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 352, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 26, 2019, 7:35 AM CDT for Rankin County, Scott County, Smith County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2019, 7:35 AM CDT (12:35 UTC)
- Expired
- Oct 26, 2019, 8:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 27 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 8:02 AM CDT | TSTM WND DMG | Morton, MS | THREE TREES WERE BLOWN DOWN IN MORTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
422
WUUS54 KJAN 261235
SVRJAN
MSC121-123-129-261315-
/O.NEW.KJAN.SV.W.0352.191026T1235Z-191026T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
735 AM CDT Sat Oct 26 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Rankin County in central Mississippi...
Northwestern Smith County in central Mississippi...
Scott County in central Mississippi...
* Until 815 AM CDT.
* At 735 AM CDT, severe thunderstorms were located along a line
extending from near Pulaski to 6 miles southwest of Pelahatchie,
moving northwest at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pelahatchie around 740 AM CDT.
Brandon and Hillsboro around 745 AM CDT.
Forkville, Fannin, Branch and Leesburg around 750 AM CDT.
Goshen Springs and Pisgah around 755 AM CDT.
Ludlow around 800 AM CDT.
Other locations impacted by these severe thunderstorms include
Polkville, Lake and Sebastopol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3223 8932 3213 8990 3224 9005 3238 9010
3240 9007 3243 9007 3251 8993 3258 8985
3259 8980 3258 8979 3262 8974 3262 8973
3258 8973 3257 8933
TIME...MOT...LOC 1235Z 155DEG 41KT 3231 8957 3224 8987
HAIL...<.75IN
WIND...60MPH
$$
JC1 follow-up statement
338
WWUS54 KJAN 261258
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
758 AM CDT Sat Oct 26 2019
MSC129-261307-
/O.CAN.KJAN.SV.W.0352.000000T0000Z-191026T1315Z/
Smith MS-
758 AM CDT Sat Oct 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3222 8973 3213 8990 3224 9005 3238 9010
3240 9007 3243 9007 3251 8993 3258 8985
3259 8980 3258 8979 3262 8973 3258 8973
3257 8950 3222 8950
TIME...MOT...LOC 1257Z 153DEG 31KT 3247 8967 3240 8997
$$
MSC121-123-261315-
/O.CON.KJAN.SV.W.0352.000000T0000Z-191026T1315Z/
Rankin MS-Scott MS-
758 AM CDT Sat Oct 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN RANKIN AND WESTERN SCOTT COUNTIES...
At 757 AM CDT, severe thunderstorms were located along a line
extending from Forkville to Fannin, moving northwest at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Goshen Springs around 805 AM CDT.
Ludlow around 810 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3222 8973 3213 8990 3224 9005 3238 9010
3240 9007 3243 9007 3251 8993 3258 8985
3259 8980 3258 8979 3262 8973 3258 8973
3257 8950 3222 8950
TIME...MOT...LOC 1257Z 153DEG 31KT 3247 8967 3240 8997
HAIL...<.75IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:45 AM CDT, 50 minutes earlier.
Area forecast discussion, Oct 26, 6:45 AM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
645 AM CDT Sat Oct 26 2019
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Flight categories are in the MVFR/IFR range at most sites this
morning, mostly due to low stratus. Visibilities are also reduced
in some areas due to RA/TS. Rain will end from southwest to
northeast through the morning to early afternoon hours as a storm
system moves across the area. Ahead of it, E/SE winds may be gusty
at times with brief gusts to 35-40 kt possible. Isolated severe
storms are also possible this morning. Conditions will improve to
MVFR, and possibly to VFR, this afternoon. However, ceilings are
expected to lower again overnight, with some fog development
possible. /DL/
&&
.DISCUSSION...
Through tonight: The surface low formerly known as Olga has moved
into southeastern Louisiana early this morning and continues
northward toward Mississippi. To the north of the system,
frontogenesis is ongoing roughly along the MS River, with westerly
surface wind and 50s dewpoints observed across most of North LA.
Meanwhile, to the east of the developing front, lower 70s
dewpoints have surged into southeast Mississippi, allowing surface
based instability to slowly increase overnight. As the low
continues to lift northward along the front, a broken line of
convection is expected to develop along the front and surge
northeastward through the morning hours. Given the highly sheared
environment and potential for a sufficiency of instability, a few
damaging wind gusts are possible along the line and tornadoes will
be possible as well. A marginal severe weather outlook is being
highlighted in the HWO/graphical products.
With the surface low deepening as it lifts north of our area, a
brief period of strong gradient winds are also likely to occur just
ahead of the front. Particularly with the ground already being
saturated, a few gusts in the 30-40 mph range could easily knock
down some trees. We have added a limited gradient wind threat to the
HWO/graphics to highlight this potential.
And lest we not forget the flash flood threat. Through 7z, MRMS
gauge bias corrected 24 hour rainfall totals indicate a large swath
of east MS has already received 3-5" of rain, while farther west
totals are closer to the 1-3" range. With an additional 1-2"/locally
higher expected, flash flooding remains a threat in bands of heavier
rain/higher rain rates until the front clears the area. The Flash
Flood Watch has been continued with no modification (though some of
the western portion of the watch could probably be canceled early
as rain clears later this morning.)
The bulk of the rain will be east of the area by this afternoon.
Clouds will linger across most of the area into tonight, and with
only modest cold advection behind the front, low temperatures will
still be near normal for this time of year. Due to the light flow
behind the front and continued low dewpoint depressions, patchy fog
will become possible if any clearing is able to occur. /DL/
Sunday through Friday night: While the overall upper level pattern
across North America will remain extremely amplified during the
long range, we expect a stretch of quiet weather to prevail
Sunday through Tuesday as weak surface high pressure covers the
ArkLaMiss region. Generally dry weather with seasonable
temperatures can be expected in this period.
Global models have come into better agreement on the approach of
a powerful upper level trough as we go into mid week, but with the
ensemble guidance continuing to trend slower overall, don't be
surprised if timing slows even further with the next system and
eventual frontal passage. As it stands, rapid moisture transport
should occur over the forecast area by Tues night into Wednesday
as backing upper level winds allow the tropical moisture
connection observed in recent weeks to make a return. It appears
convective instability and general lift associated with
increasingly favorable upper jet dynamics will support
considerable coverage of shower/thunderstorm activity, but
confidence is somewhat low concerning the exact location of any
convective systems at this point. Given the anomalous moisture and
antecedent conditions following the current flood event, it is
likely that an additional heavy rain/flooding threat will develop
by Wed night/Thurs as a strong cold front approaches. Will hold
off for now on any mention of this in the HWO with global models
still in flux and timing in doubt.
Assuming the cold front pushes through by Thursday/Friday, would
expect much colder air to surge into the ArkLaMiss region with the
potential for the first freezing temperatures of the season over
at least northern portions of the area. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 50 70 51 / 100 1 1 0
Meridian 75 51 70 51 / 100 5 1 0
Vicksburg 63 49 71 50 / 75 1 1 0
Hattiesburg 73 50 71 51 / 100 3 1 0
Natchez 62 48 71 50 / 49 1 1 0
Greenville 61 48 69 50 / 91 1 2 0
Greenwood 70 50 69 51 / 100 1 2 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ018-019-
025>066-072>074.
Wind Advisory until 1 PM CDT this afternoon for MSZ025>033-
036>039-042>046-048>052-054>058-062>066-072>074.
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ007>009-
015-016-023>026.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ074-075.
&&
DL/ECHazardous weather outlook, Oct 26, 5:16 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 516 AM CDT Sat Oct 26 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041- 047-053-059>061-271030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-Claiborne- Jefferson-Adams-Franklin MS- 516 AM CDT Sat Oct 26 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and west Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Through mid-morning Areas of flash flooding are likely through around mid-morning. Additional rainfall amounts of 1 to 2 inches of rain are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-271030- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith- Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 516 AM CDT Sat Oct 26 2019 This hazardous weather outlook is for portions of central and eastern Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through midday FLOODING THREAT...Elevated TIMING...Through midday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through midday Areas of flash flooding are likely through this morning. Additional rainfall amounts of 1 to 2 inches of rain are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) A period of gusty winds, with gusts of 35 to 45 mph, is expected early today. With saturated soils, wind gusts will likely down some trees. High profile vehicles should exercise caution. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe storms, capable of producing damaging wind gusts and tornadoes, are possible through midday. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ025-271030- Leflore- 516 AM CDT Sat Oct 26 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...Through midday NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Through midday Areas of flash flooding are likely through this morning. Additional rainfall amounts of 1 to 2 inches of rain are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) A period of gusty winds, with gusts of 35 to 45 mph, is expected early today. With saturated soils, wind gusts will likely down some trees. High profile vehicles should exercise caution. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. DL && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Oct 26, 7:02 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
702 AM CDT SAT OCT 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG PRENTISS 31.60N 89.87W
10/26/2019 JEFFERSON DAVIS MS PUBLIC
NUMEROUS TREES DOWN IN THE PRENTISS
AREA...INCLUDING ONE ON A HOME AND ANOTHER
ON A CAR...REPORTED BY JEFFERSON DAVIS
COUNTY EM.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 5:04 AM CDT | Wind Advisory | JAN | Attala, Carroll, Choctaw, Clarke, Clay, Copiah and 30 more | 8 hr |
| Oct 26, 6:55 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 50 min |
| Oct 26, 8:55 AM CDT | Special Weather Statement | JAN | Leake | 50 min |
| Oct 26, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.